MAUDE Adverse Event Report: HALYARD HEALTH ENDOTRACHEAL TUBE EYE-7.5MM ORAL/NASAL MAGILL MURPHY MCUFF; VAP ENDOTRACHEAL TUBES

HALYARD HEALTH ENDOTRACHEAL TUBE EYE-7.5MM ORAL/NASAL MAGILL MURPHY MCUFF; VAP ENDOTRACHEAL TUBES
Model Number 35215
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.Upon completion of the investigation; a follow-up report will be filed.All information reasonably known as of 05jul2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
A medwatch report number (b)(4) was received on 19-jun-2017.It was reported that, a fall/trauma patient in a c-collar was intubated with a glidescope with slight difficulty.The balloon was pre-tested the endotracheal tube passed without complication, and the patient was intubated.Initially with the appropriate pilot balloon inflation with approximately 15cc of air.The respiratory therapist noted the patient possibly had air leak (tidal volume down from 600s to 400s; audible).The pilot balloon was checked and was unable to maintain pressure despite repeated inflations with a syringe.The respiratory therapist attached a 3-way stopcock insufflation port as a cap and the pilot balloon now inflated, improving ventilator volumes (500s).No additional information was provided.
 
Additional Manufacturer Narrative
Correction: it was reported in the initial complaint that no lot number was provided.Lot number um4057xxx was provided.The device history record was review for lot number um4057xxx that met specifications for all the relevant inspection and tests performed during the manufacturing process.The cause of the leakage cannot be confirmed as there is no sample available for investigation.A root cause could not be identified all information reasonably known as of 31jul2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.(b)(6)halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the (b)(6) health complaint database and identified as complaint (b)(4).

Brand Name
ENDOTRACHEAL TUBE EYE-7.5MM ORAL/NASAL MAGILL MURPHY MCUFF
Common Device Name
VAP ENDOTRACHEAL TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6692929
Report Number9611594-2017-00098
Device Sequence Number10895481
Product Code BTR
UDI-Device Identifier30680651352157
UDI-Public30680651352157
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113333
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Respiratory Therapist
Device Expiration Date02/01/2019
Device Model Number35215
Device Catalogue Number991035215
Device Lot NumberUM4057XXX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer07/13/2017
Initial Report FDA Received Date07/07/2017
Supplement Report FDA Received Date08/02/2017
Patient Sequence Number1